I have been prescribed for alprazolarm .5 my daily for the last 1 and half years .Now I have severe nerve pain (feel like itching) in my leg,arms and ears .The pain get worsen some times and I feel depressed and lethargy.I have discussed this with my Pdoc and he confirmed that alprazolarm doesn't cause dipression or pain and he gave me lithuim (300mg)and mirtazapine(15mg) for daily use .But I still have depression and pain .
So I again had a consultation with my Psychiatrist and he says that I have depression and depression cause nerve pain.I have been prescribed mirtazapine 15 mg per day and it is not responding so he added lithium 300mg per day but no joy and then he added lamotrigine 50 mg per day .I still have the pain as I had before .I have tried increasing mirtazapine and lithuim dosage but it also doesn't help. Can I try stopping alprazolarm and try another benzo so that I can isolate the issue ?.Or benzos never cause depression and pain?
Can any one experienced the same ?please share your thoughts
I believe alprazolam can make depression worst if you are already struggling with it. Remember it is a tranquilizer. I just stopped taking xanax because I felt very depressed. Also, have you checked your b12 levels. I had serious nerve pain which has helped with the nerve pain. I realize depression can be geneic , but sometimes your body needs greater nutrition. I know that sounds crazy and didnt believe that but I started changing my diet and adding b12, flax seed, vitamin d, magnesium, calcium, and I take a really good multivitamin. It is important. Try to really work on your nutrition and exercise, along with your meds. Try to get off of alprazolam only if you can. Also have your blood levels checked to make sure they are not low. Lastly, do t panic. Stress will make all of your body systems malfunction causing more problems. Stay as calm as possible and believe me you will get better. It takes time for the body to heal. Try to relax as much as you can. Oh one more thing, look up GABA. I have not tried it but I heard it is good for anxiety with no side effects.
GABA? it is a neurotransmitter or you are saying about any GABArgenic medicines.I could learn that all benzodiazipines including alprazolam works by powering up GABA to slow down the brain signals and thus relieve anxiety.
Also you just stopped taking xanax but are you using any alternatives? .How long you were having this and what about the withdrawal ?
I took xanax once or only about a month. The withdrawal wasn't that bad and lasted about 3-4 days. I have a hard time taking medication because of my thyroid. It will be a process to get off of xanax depending on how much you are taking and how long you have been taking it. But if I were you I would work on trying to get off now. And yes GABA the natural neurotransmitter herb. I realize herbs are controversial, but benzo's are to and I know that herbs are not addictive and have a calming effect on the central nervous system. I'm not sure how old you are but the body will begin to lose vitality and it can show up in disease. It takes a long, long time to get it back into balance and you really have to search for the cause so you can find the right medication for healing and not to pacify the condition. I refuse to take meds unless I am for certain that it is needed. I believe in pharmacuticals and natural methods. Most people want a quick fix which I totally understand because so do I, but I know that some medications can create more problems down the road. Take my word, your body will heal. Sometimes we just need to be told by someone who cares. Most docs nowadays don't have enough time to help people because they are overloaded with sickness. You really have to boost your nutrition. Now this will not fix everything, but it will help. I just want to encourage you to know that you can get better. You just have to find the cause which is not always easy. You have to be your own advocate and dont depend on doctors for mental support. That's not there job. Depression can be a chemical inbalance, not just sadness. This is why I say first spend some time thinking about when this happeded so you can begin to figure out what is going on in your body to put it back in balance. I am not there yet. I still have a ways to go. I am still putting off antidepressants because I want to be sure I need them first which I don't know yet. I had horrible anxiety befor I realized it is because of my hashimotos disease. I will get better. Hand in there!
I have just seen your 2nd comment. Sorry for a late response .I am 31 year old .Now I have stopped most of the drugs and I am on Tianeptine and Alprazolam.But I still have the same pain .Trying to stop Alprazolam (it i s very hard to get off) . Where can I get natural GABA?.Blood test are ok .What is the best nutrition foods to fight with pain and depression?
I am currently going through Cymbalta withdrawal and it is pure hell. I would not take it unless it is the last option. I belong to a forum for those withdrawing from Cymbalta and have really learned a lot. Please check it out thoroughly before you take it!
I give you my support.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.